Copaxon or Tysabri

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hairball
New Member


Date Joined Aug 2006
Total Posts : 14
   Posted 5/22/2007 1:56 PM (GMT -6)   
Iv been on Avonex for 7 mounths and the doc says its not going well with my liver so he wants me to try Copaxon. I hate shots so going from one a week to everyday sucks. I have had sever depressoin from the avonex. Can anyone tell me how the depression is with these to drugs. Im thinking about doing the tysabri just becase its only once a month IV. any help is greatly appredated
It's 106 miles to Chicago, we've got a full tank of gas, half a pack of cigarettes, it's dark, and we're wearing sunglasses.
Hit it.


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 5/22/2007 5:07 PM (GMT -6)   
Hi Hairball,
 
     A lot of people wince at the thought of doing everyday injections, but it may not be as bad as you think.   The size of the needle is much smaller and injected into the skin rather than the muscle.  The side effects of Copaxone compared to the interferons, for most people, are much easier and theres not a depression side effect linked to it as far as I'm aware of. 
 
    Good luck with your decision, I believe we have a few on tysabri that might be able to help answer that part of your question.
 
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

littlechina
Regular Member


Date Joined Jan 2007
Total Posts : 97
   Posted 5/23/2007 6:58 AM (GMT -6)   
I have been on Copaxone for 6 months and I have had extremely good luck with it. The only side effects I really got were skin irritations, lumps, itching, etc...but have found some really simple was to make those practically go away. All of the research I read shows that is does NOT have the depression side effects like the interferon drugs do, and that is it much more widely tolerable by most MS patients. Not to mention, there is no blood or liver monitoring required. This is why I decided to go with Copaxone over the interferons, so I wouldn't have do deal with the other side effects. And I haven't.

As far as the daily shot...you are talking to the queen of the fear of needles. I hate needles and I used to cry every time I had to get a shot at the doc. Big baby. But like Kimber said, the needle is so small...I couldn't believe that I really could hardly feel it in some places! It's really not bad at all, and coming from me that is saying a lot!

Good luck with your decision!

dRaMa~
New Member


Date Joined May 2007
Total Posts : 19
   Posted 5/23/2007 12:02 PM (GMT -6)   
I've only tried Copaxone before the pill I'm on now and I didn't have much negative to say about it. The needle isn't as bad as it seems. I cried the first few times I took it though lol. I was just scaring myself. After I got used to it, it wasn't painful at all. I would use a heat pack after injecting myself to soothe any pain that would come. It would only last a minute or 2. The *only* 2 things that bothered me was the fact that I had to take it everyday and the marks it would leave on my body. Other than that, I would recommend it to anyone.

Goodluck.

hairball
New Member


Date Joined Aug 2006
Total Posts : 14
   Posted 5/23/2007 7:33 PM (GMT -6)   
Thanks for replys . Its a big help.
It's 106 miles to Chicago, we've got a full tank of gas, half a pack of cigarettes, it's dark, and we're wearing sunglasses.
Hit it.


Buckeye
Regular Member


Date Joined Aug 2006
Total Posts : 68
   Posted 5/31/2007 9:57 PM (GMT -6)   
hairball
I was on avvonex for a while as well. Quit because the "Flu like "side effects that was suppose to last 24 hours lasted way way too long, like 4 days or longer. Anyway. I was considering the same thing....
I chose Copaxone. I was NOT excited about the daily shot. Don't that stupid video they send out. I was so petrified from the IMs, that when it came time to do the first injection I was crying shaking. I had depression with the Avvonex too. (wish someone had told me that when I was taking it)

Afterward I coundn't believe it was over and done with and I could just go on about my day

The shot is so completely different. Its not an IM everyday.
With Copaxone I barely feel it anymore, you don't have to see the needle and NO side effects what so ever. Its awesome. (as awesome as MS therapy can be LOL)

wait a while to try that other drug. Make sure its safe. I know what you are thinking I was there a few months ago. It won't be a daily reminder of MS
Do what is safe.
Do the Copaxone.
You will not regret it. I promise

Dana
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 19, 2017 2:51 PM (GMT -6)
There are a total of 2,870,467 posts in 315,004 threads.
View Active Threads


Who's Online
This forum has 156505 registered members. Please welcome our newest member, Gottogogirl.
500 Guest(s), 8 Registered Member(s) are currently online.  Details
Froggy88, Kent M., Michael_T, Serenity Now, Gottogogirl, Starlight*, Jerry_Delaware, March1957


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer